Wisconsin, 2020Damaging Wind in Wisconsin, July 19, 2020
July 19, 2020 · NWS MKX · 1 event in 1 county or zone
A line of strong thunderstorms along a cold front moved across central Wisconsin during the early morning hours. One report of severe wind gusts was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong thunderstorms along a cold front moved across central Wisconsin during the early morning hours. One report of severe wind gusts was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 19, 1:33 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 19, 1:33 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
233 AM CDT Sun Jul 19 2020
.SHORT TERM...
Today through Tonight...Forecast Confidence: Medium.
An upper level trough and cold front are steadily moving eastward
across the northern plains early this morning. There is a severe
MCS currently over central Wisconsin this morning. With the
continued warm air advection and steady eastward movement of the
cold front, showers/storms are expected to develop and move
through southern Wisconsin yet this morning. The uncertainty with
this system remains with its timing. The movement of the cold
front and MCS has slowed down as it has moved eastward. These
showers and storms are expected to move into areas northwest of
Madison between 08Z and 10Z this morning. Despite the slower
arrival time of these storms they are expected to clear southern
Wisconsin around daybreak. The main hazards with these storms will
be damaging winds.
After the cold front has moved through this morning and the storms
have cleared southern Wisconsin, quite weather is expected to
return. Skies will beginning clearing late Sunday morning and
temperatures will climb back into the low to mid 80s.
.LONG TERM...
Monday through Tuesday…Forecast Confidence…Medium
Monday, we will start to see weak high pressure build in with a
rather short period of zonal UL flow through the day Monday. It will
be dry during the day. There may be a weak shortwave to the south
that could bring some showers Monday night, but that appears
unlikely at this point. Later Tuesday, an upper level shortwave will
likely push across northern Wisconsin likely being associated with a
weak surface low that could bring some showers and mostly weak
storms across the area late Tuesday in association with the front.
However, the forcing appears to be better further north closer to
the surface low and UL shortwave which could end up meaning southern
Wisconsin remains mostly dry. There is still some uncertainty given
plenty of low to mid level moisture over the region so if forcing is
strong enough along the front, we could see some showers/storms.
Wednesday through Saturday…Forecast Confidence…Medium
Behind the shortwave and surface low passing through northern
Wisconsin overnight Tuesday, a large scale ridge will drape
itself over the entire central US with fairly strong high pressure
building into the Great Lakes region. Although this ridge will
remain draped over the region for the period, a few embedded
shortwaves will be possible bringing small chances for showers and
storms on Thursday. The best chance appears to be Friday with
models suggesting a fairly strong UL shortwave pushing across
northern Wisconsin. Although the primary potential for
showers/storms look to be further north there is still uncertainty
in the track. Otherwise expect fairly nice temperatures to start
this period with some potential for a warm up as we head into the
weekend.
&&
.AVIATION(06Z TAFS)...
Thunderstorms are expected to move through southern Wisconsin
overnight tonight. A few of these storms could have the potential
to be severe. The winds will be gusty tonight as the low level jet
moves over the area. There is still some uncertainty with the
timing that these storms will move through southern Wisconsin this
evening.The storms are expected to arrive between midnight and
3am. The storms are expected to clear the east by around daybreak
Sunday. Once the storms have cleared, quiet weather is expected to
return.
&&
.MARINE...
A low pressure system is moving across Ontario early this
morning, with the associated cold front moving across Lake
Michigan Sunday morning. As the cold front passes winds will shift
from southwesterly to westerly and strong to severe storms will
sweep across the lake. These storms are expected to move eastward
out of the area by late Sunday morning. Quite weather and light
winds are then expected to return through Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Today/Tonight and Aviation/Marine...Patterson
Monday through Saturday...ARK
Hazardous weather outlook, Jul 19, 1:38 AM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
238 AM CDT Sun Jul 19 2020
WIZ046-047-051-052-056>060-062>072-200745-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
238 AM CDT Sun Jul 19 2020
This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A broken line of strong to severe thunderstorms is expected to
move through the area this morning. Gusty winds and frequent
lighting will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will return to the area later Monday night
into Tuesday, with periodic chances for storms continuing through
the remainder of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed overnight.
LMZ643>646-200745-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
238 AM CDT Sun Jul 19 2020
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A broken line of strong to severe thunderstorms is expected to
move through the area this morning. Gusty winds and frequent
lightning will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will return to the area by Tuesday, with
periodic chances for storms through the end of the week.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200745-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
238 AM CDT Sun Jul 19 2020
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
A broken line of strong to severe thunderstorms is expected to
move through the region this morning. Gusty winds and frequent
lightning will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Periodic chances for thunderstorms are expected from Tuesday
through the end of the week.
www.weather.gov/mkx
In the hours before
Special weather statement, Jul 19, 2:28 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Sun Jul 19 2020
WIZ046-047-190915-
Green Lake-Marquette-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE AND
MARQUETTE COUNTIES...
At 328 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Lake Poygan to 7 miles
south of Adams. Movement was east at 45 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Berlin, Montello, Markesan, Westfield, Princeton, Green Lake,
Lawrence, Packwaukee, Manchester, Mecan, Oxford, Endeavor, Neshkoro,
Kingston, Marquette, Glen Oak, Harrisville, Springfield Corners,
Dalton and Briggsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 8889 4365 8960 4394 8960 4398 8948
4398 8889
TIME...MOT...LOC 0828Z 286DEG 41KT 4413 8898 4385 8978
BOXELLThunderstorm Wind, Marquette
- When
- July 19, 3:20 AM CST
- Where
- Marquette County, 1.38 mi N of Endeavor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.720, -89.470
The Endeavor Fire Department estimated a wind gust of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Missouri, July 19, 20201 death · 3 injured · 1 in hail · 7 events
- Damaging Winds in Michigan, July 19, 2020$250,000 · 56 kt wind · 22 events
- Damaging Winds in Michigan, July 19, 2020$374,000 · 60 kt wind · 11 events
- Damaging Winds in New York, July 19, 2020$185,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in Illinois, July 19 to 20, 20201 injured · $250,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Indiana, July 19 to 20, 2020$178,000 · 60 kt wind · 15 events
- Damaging Winds in New York, July 19, 2020$74,000 · 51 kt wind · 18 events
- Damaging Winds in Ohio, July 19, 2020$54,000 · 50 kt wind · 17 events
- Damaging Winds in Pennsylvania, July 19, 2020$35,000 · 52 kt wind · 12 events
- Damaging Wind in North Carolina, July 19, 2020$40,000 · 55 kt wind · 1 event
- Damaging Winds in New York, July 19, 2020$35,000 · 50 kt wind · 3 events
- Flood and Damaging Winds in Illinois, July 19, 202060 kt wind · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909472.